A delay

Please forgive me for not posting on time this week. One of my loved ones is dying, and we are sorting out decisions about travel and arrangements and so forth.

I can tell you a brief note about my medication, however. After going through all the issues of buproprion vs. buprenorphine, it turns out that, despite what the local psychiatrist said, there are restrictions on prescribing buproprion in the UK. Surprise! So with only five pills left, my GP is investigating her options for prescriptions, and I am waiting to see if I will be heading into withdrawal next week. YAY.

Honestly, I had no idea. There need to be rules that can be better applied internationally. While I may still be in the minority, international migration will only increase over the next decades, and these differing rules are going to cause serious problems for people. There either needs to be better information or better communication between health ministries. Or potentially rules for internationals who need to continue their prescriptions abroad.

I am freaking out. Losing an anti-depressant right when I might need to be flying home to see one of my loved ones die is not exactly the best situation. I am on two drugs for a reason – solely being on citalopram can lead me into suicidal thoughts and actions, sexual dysfunction, and exhaustion. I have explained this to my GP. She is doing what she can. I see her on Friday. I will update when I hear what will happen.

I am attempting to use CBT to calm myself down. What is the worst that will happen? I go into withdrawal by going cold turkey. And I think about suicide and can’t have sex and can’t stay awake. Okay, that’s shitty, but do you have to do anything important next week while this is happening? No. Nothing I can’t delay. So at worst you will be sick. Patrick is here to watch you. You know it’s coming so you can diary out the symptoms. This is a good test, in fact, for when you try to go off drugs in the spring!

Relentless optimism. Seeing opportunity in stress. What’s the worst that can happen. I feel stressed and freaked out, but not that this is impassable, which is an improvement, I suppose. Unfortunately, I do not know how many of those feelings are being regulated by buproprion. I have no idea, after three years on medications, what feelings are my own anymore. What do I have control over? What am I really experiencing? What is real and what is modified?

We’ll find out soon.

Advertisements

One thought on “A delay

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s